|previous article in this issue||next article in this issue|
Document Details :
Title: Gewijzigd elektrocardiogram bij een depressieve patiënte met cerebrovasculair accident
Author(s): PALMERS PJ, HOFKENS PJ, VANDERSTIGHELEN H, WILLEMS R
Journal: Tijdschrift voor Geneeskunde
Volume: 66 Issue: 11 Date: 2010
ECG-changes in a depressed patient with stroke.
We report a case of a female patient who was admitted for urgent trombolysis because of stroke. She took lithiumcarbonate as chronic medication for a bipolar disorder. After two weeks of revalidation she developed a clinical picture of stupor, bradycardia, hypotension and vomiting. The ECG showed inversed T-waves in several leads and a lengthened QTc interval. The symptoms of this patient were caused by lithium intoxication.
Lithium is an efficient, cheap and frequently used drug in the treatment of bipolar disorders. It has a narrow therapeutic range and lithium intoxication can be life-threatening. Exacerbating factors, symptoms and treatment of lithium intoxication are discussed briefly.